Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 1, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Feb 16, 2001, 3:58 AM CST for 11 counties in Texas; Miller County, Arkansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 16, 2001, 3:58 AM CST (09:58 UTC)
- Expired
- Feb 16, 2001, 10:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Miller County, AR, Bowie County, TX, Camp County, TX, Cass County, TX, Franklin County, TX, Gregg County, TX, Morris County, TX, Red River County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 10.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 448 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 332 m²/s²
- 0-3 km storm-relative helicity
- 422 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 161006
FFWSHV
ARC091-TXC037-063-067-159-183-343-387-423-449-459-499-161600-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
358 AM CST FRI FEB 16 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOWIE COUNTY IN NORTHEAST TEXAS
CAMP COUNTY IN NORTHEAST TEXAS
CASS COUNTY IN NORTHEAST TEXAS
FRANKLIN COUNTY IN NORTHEAST TEXAS
GREGG COUNTY IN NORTHEAST TEXAS
MORRIS COUNTY IN NORTHEAST TEXAS
RED RIVER COUNTY IN NORTHEAST TEXAS
SMITH COUNTY IN NORTHEAST TEXAS
TITUS COUNTY IN NORTHEAST TEXAS
UPSHUR COUNTY IN NORTHEAST TEXAS
WOOD COUNTY IN NORTHEAST TEXAS
MILLER COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 1000 AM CST
* AT 359 AM CST...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAIN...IN A 50 MILE WIDE AREA FROM NEAR TYLER
AND QUITMAN TEXAS...NORTHEAST INTO SOUTHWEST ARKANSAS...TO
NEAR TEXARKANA AND FOUKE. THE SHOWERS AND THUNDERSTORMS WITHIN
THIS AREA WERE MOVING TO THE NORTHEAST AT 35 MPH...AND WERE
PRODUCING VERY HEAVY RAINFALL AMOUNTS OF ONE HALF TO ONE INCH PER
HOUR. THIS WAS OVER AN AREA THAT HAS RECEIVED ONE TO UP TO THREE
INCHES...AND WILL RESULT IN FLASH FLOODING.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
BOWIE COUNTY IN NORTHEAST TEXAS
CAMP COUNTY IN NORTHEAST TEXAS
CASS COUNTY IN NORTHEAST TEXAS
FRANKLIN COUNTY IN NORTHEAST TEXAS
GREGG COUNTY IN NORTHEAST TEXAS
MORRIS COUNTY IN NORTHEAST TEXAS
RED RIVER COUNTY IN NORTHEAST TEXAS
SMITH COUNTY IN NORTHEAST TEXAS
TITUS COUNTY IN NORTHEAST TEXAS
UPSOHUR COUNTY IN NORTHEAST TEXAS
WOOD COUNTY IN NORTHEAST TEXAS
MILLER COUNTY IN SOUTHWEST ARKANSAS
UNTIL 1000 AM CST.
LAT...LON 3285 9562 3220 9533 3253 9473 3290 9474
3298 9413 3322 9380 3352 9381 3357 9452What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 16, 3:17 AM CST, 41 minutes earlier.
Area forecast discussion, Feb 16, 3:17 AM CST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 317 AM CST FRI FEB 16 2001 APPEARS THAT A LOW HAS DEVELOPED ON THE FRONTAL BOUNDARY BETWEEN LUFKIN AND ACT...THIS FITS MORE WITH THE MESOETA DEVELOPING OF LOW OVER EAST TX...WHICH MOVES SURFACE LOW TO SOUTHWEST OF SHV BY 12Z THIS MORNING. WITH UPPER LOW OVER WEST TX THIS MORNING MOVING RAPIDLY EAST TODAY AND INTO AR BY TONIGHT...EXPECT SURFACE LOW TO MOVE TO NEAR MLU BY NOON. WILL ADD POSSIBLY SEVERE TO SOUTHERN SECTIONS OF AREA...PER SPC DISCUSSION...AND CARRY THEM JUST A LITTLE FARTHER NORTH...AS SOME STORMS ARE PRODUCING HAIL IN THE COLD AIR OVER CENTRAL TX THIS MORNING. WILL CONTINUE THE FLASH FLOOD WATCH UNTIL NOON TODAY. LOOKS LIKE A FEW DAYS OF DRY WEATHER ONCE THIS SYSTEM MOVES EAST. WILL HOLD ON TO SOME LOW POPS OVER THE NORTH FOR TONIGHT...IN CASE THINGS SLOW DOWN A LITTLE. THANKS FTW FOR COORD. IV PRELIMS... SHV 56/34/53/31 8200 MLU 61/36/52/30 8300 TXK 56/31/48/30 8300 TYR 52/30/49/33 8100 LFK 52/30/49/33 8100 .SHV...FLASH FLOOD WATCH UNTIL NOON TODAY ARZ050-051-059>061- 070>073-LAZ001>006-010>012-017-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>153-165>F167.
Nearby
Flash Flood Warnings in Texas, 2001Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.